advertisement
Question
Posted by: TryingTryingTrying | 2008/01/22

Clomid & Side Effects

Hi Doc,

My husband and I have been trying for the past 3 yrs to conceive. In 2006, the gynae put me on clomid. I started with 50mg, which never worked. I actually was on it for about 5 months. My last doses was 150mg. She also put me on Trisequens at the same time.

My body reacted very badly to it. I went for monthly visits , and even had monthly blood tests. I complained of body aches, especially my legs and joints. I put on so much weight, and my body started to swell badly. By December 2006, I struggled to walk, and I even started having blurred vision. My body was extremely swollen.

At every appointment, I pointed out these things to the gynae, and she told me that it was normal, my body would adjust. I finally stopped the Trisequens and clomid, after visiting another gynae. He told me that there was nothing wrong with me, I was just fat.

Other doctors have told me that I have PCOS. This gynae told me that this isn't true. The things is, I put on so much weight when I was on the Trisequens & clomid, that's why I was so fat. I now have about 45kg to lose, to be my usual weight. Yes, even then I was about 10kg overweight, but it wasn't bad.

Now I am struggling. I can't lose the weight. I do't have a cycle, I have abdominal pains, I can't conceive. I am 33yrs old and still have acne, facial hair, and my hair is falling out.

I don't know where to start. I feel like a freak.

Please advise.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFertility expert

Dear Trying Trying Trying

The symptoms you describe are highly suggestive of advanced metabolic problems which maybe the more dominant problem in your fertility saga. The best method would be a combined approach including control of the metabolic syndrome, dietary advises, possibly the use of glucophage as well as fertility investigation and appropriate treatment. You need to see a fertility specialist with special interest in the metabolic syndrome. Folic reduction is extremely important and may assist correctly and restoring to some extent ovulatory cycles or also improving quality. I am sure that once you are sufficiently

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Maya | 2008/01/22

Go onto the website of slenderwonder. They stabelize your hormone levels. I've lost 14kg in 8wks. It's expensive but worth every penny

Reply to Maya

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement